Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 129, NWS Jackson, MS

March 23, 2025Attala County, Choctaw County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 23, 2025, 7:08 PM CDT for Attala County, Choctaw County, Montgomery County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2025, 7:08 PM CDT (00:08 UTC)
Expired
Mar 23, 2025, 8:15 PM CDT
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Attala County, MS, Choctaw County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 5:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:45 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 23, 6:45 PM CDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
645 PM CDT Sun Mar 23 2025

...New AVIATION...

.DISCUSSION...
Issued at 255 PM CDT Sun Mar 23 2025

Through Tonight:

No changes are needed with this update to the current forecast for
this afternoon into overnight. The Slight Risk for severe
thunderstorms remains in place, with possible damaging wind, large
hail, and even isolated tornadoes with severe storms that develop.
Latest observations and satellite imagery show the continued
convective evolution of cumulus deck across the area as temperatures
have warmed into the upper 70s and lower 80s. A few initial showers
have already developed. The mixed layer atop this moist boundary
layer will support stronger updrafts as this afternoon and evening
progress. Convergence in vicinity of the approaching cold front and
with some more subtle boundaries of convergence will be the areas of
focus for showers and storms into the overnight. 700-500mb lapse
rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500
J/kg MLCAPE extending from South Texas into Northwest Mississippi,
and vertical totals of 28-30 align with large hail potential.
Upscale growth from afternoon/evening thunderstorms will result in
better damaging wind gust and isolated tornado potential along cold
pool boundaries, especially if any bowing segment can become more
favorably aligned with low-level wind shear.

POPs will largely drop off by Monday morning, however the lingering
front may keep some chance for showers in the Pine Belt of Southeast
MS through late morning.

Monday through Sunday:

We are starting to enter the time of year where these fronts don't
quite clear the region and better upper-level forcing pulls
northward. The upper-level pattern through the remainder of the week
will feature western ridging and eastern troughing with northwest
flow between. Meanwhile at the surface, moist unstable air will
remain around the western Gulf, ready to be pulled northward again
with any passing wave. Models hint at potential disturbances with
the frontal zone lingering around the Gulf Coast region through
midweek, and this can sometimes allow upstream MCS thunderstorm
activity to propagate southeast into our area. Otherwise, it will be
in the Friday-Saturday time frame when the upper-level pattern
breaks down some and allows a stronger weave to move across the
central CONUS and bring better chances for thunderstorms. Severe
storms cannot be ruled out at the end of this week, though
confidence in coverage and timing was too low to include in the most
recent Days 4-7 severe weather outlook. /NF/

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Sun Mar 23 2025

VFR conditions prevail across much of the area, though an MVFR
stratus deck encompasses portions of south MS and south LA.
Numerous severe storms are ongoing across portions of central and
north MS, southeast AR, and northeast LA ahead of an approaching
cold front. These will continue into the night, with hail up to
2" and severe wind gusts of 50-60 kt possible in the storms. A
tornado or two cannot be ruled out. Storms will end overnight into
early Monday morning and winds will shift to N/NW as the front
pushes southeastward across the area. Conditions are expected to
return to VFR during the morning in most areas Monday. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  75  52  81 /  90  10   0   0
Meridian      58  75  50  81 /  90  20   0   0
Vicksburg     57  75  52  82 /  90   0   0   0
Hattiesburg   62  79  54  84 /  80  50   0   0
Natchez       59  77  55  81 /  80  20   0   0
Greenville    51  71  51  80 /  90   0   0   0
Greenwood     53  73  51  80 /  90   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

NF/DL

In the hours before

Special weather statement, Mar 23, 5:09 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT Sun Mar 23 2025

MSZ019-034-035-232315-
Washington MS-Humphreys MS-Sunflower MS-
509 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SUNFLOWER...CENTRAL WASHINGTON
AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 615 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayside, or 8 miles northwest of Hollandale, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Arcola, Darlove, Estill, Hollandale, Tribbett, and Leland around
  515 PM CDT.
  Holly Ridge and Indianola around 530 PM CDT.
  Inverness around 535 PM CDT.
  Moorhead around 545 PM CDT.
  Sunflower around 555 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Arkansas...and central, north central and northwestern
Mississippi.

&&

LAT...LON 3316 9045 3314 9100 3324 9106 3328 9105
      3328 9109 3330 9110 3353 9080 3353 9076
      3356 9076 3362 9068 3362 9066 3363 9066
      3379 9045
TIME...MOT...LOC 2208Z 243DEG 29KT 3326 9096

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

EC
Local storm report, Mar 23, 5:38 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
538 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             Pioneer                 32.74N 91.44W
03/23/2025  M1.25 Inch       West Carroll       LA   Public

&&

CE
Local storm report, Mar 23, 5:49 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
549 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             Bolton                  32.35N 90.46W
03/23/2025  E0.25 Inch       Hinds              MS   Law Enforcement

            Hail the size of pearls fell in Bolton.

&&

NF
Local storm report, Mar 23, 5:52 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
552 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             Bolton                  32.35N 90.46W
03/23/2025  E0.75 Inch       Hinds              MS   Public

            Corrects previous hail report from Bolton.
            Hail up to the size of pennies fell in
            Bolton.

&&

NF
Special weather statement, Mar 23, 5:58 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CDT Sun Mar 23 2025

LAZ009-MSZ040-041-232345-
East Carroll LA-Sharkey MS-Issaquena MS-
558 PM CDT Sun Mar 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EAST CARROLL
PARISH...NORTHWESTERN ISSAQUENA AND WESTERN SHARKEY COUNTIES THROUGH
645 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Providence, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Onward, Cary, Mayersville, and Fitler around 605 PM CDT.
  Rolling Fork around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Louisiana...and west central Mississippi.

&&

LAT...LON 3271 9120 3289 9120 3300 9078 3269 9077
TIME...MOT...LOC 2258Z 264DEG 24KT 3280 9111

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

EC
Local storm report, Mar 23, 6:11 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
611 PM CDT Sun Mar 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Hail             1 S Pioneer             32.73N 91.44W
03/23/2025  M2.00 Inch       West Carroll       LA   Storm Chaser

            1.5 to 2.0 inch hail along hwy 17.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:14 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery61 min
Mar 23, 7:18 PM CDTTornado WarningJANIssaquena, Sharkey38 min
Mar 23, 7:21 PM CDTSevere Thunderstorm Warning Considerable damage threatJANSunflower, Washington54 min
Mar 23, 7:28 PM CDTSevere Thunderstorm WarningJANWashington62 min
Mar 23, 7:36 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower54 min
Mar 23, 7:37 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower53 min
Mar 23, 7:54 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster51 min
Mar 23, 8:04 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower56 min
Mar 23, 8:15 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery60 min
Mar 23, 8:30 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington60 min
Mar 23, 8:34 PM CDTFlash Flood WarningJANCarroll, Choctaw, Holmes, Leflore, Montgomery, Webster4 hr
Mar 23, 8:51 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster54 min
Mar 23, 9:10 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHolmes, Humphreys, Yazoo65 min
Mar 23, 9:13 PM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 23, 9:14 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCarroll, Choctaw, Montgomery, Webster61 min
Mar 23, 9:29 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore47 min
Mar 23, 9:46 PM CDTSpecial Weather StatementJANClay59 min
Mar 23, 10:15 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo4 hr
Mar 23, 10:21 PM CDTSpecial Weather StatementJANAttala, Choctaw54 min
Mar 23, 10:27 PM CDTSpecial Weather StatementJANSunflower33 min
Mar 23, 10:49 PM CDTSpecial Weather StatementJANLeflore56 min
Mar 23, 10:52 PM CDTSevere Thunderstorm WarningJANWashington27 min
Mar 23, 10:54 PM CDTSevere Thunderstorm WarningJANAttala39 min
Mar 23, 11:21 PM CDTSpecial Weather StatementJANNoxubee, Winston54 min
Mar 23, 11:54 PM CDTSpecial Weather StatementJANHinds66 min
Mar 24, 12:13 AM CDTSpecial Weather StatementJANWinston62 min
Mar 24, 12:32 AM CDTSpecial Weather StatementJANWarren58 min
Mar 24, 12:55 AM CDTSpecial Weather StatementJANHinds, Rankin, Scott65 min
Mar 24, 12:58 AM CDTSpecial Weather StatementJANKemper62 min
Mar 24, 1:40 AM CDTSpecial Weather StatementJANClaiborne, Jefferson65 min
Mar 24, 1:43 AM CDTSpecial Weather StatementJANNewton, Smith62 min
Mar 24, 1:54 AM CDTTornado WarningJANScott9 min
Mar 24, 2:03 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith42 min
Mar 24, 2:47 AM CDTSpecial Weather StatementJANClarke, Jasper, Lauderdale43 min
Mar 24, 3:40 AM CDTSpecial Weather StatementJANForrest, Jones, Lamar65 min
Mar 24, 9:14 AM CDTRiver Flood WarningJANAttala, Holmes19 days
Mar 23, 9:36 PM CDTSevere Thunderstorm WarningJANMorehouse54 min
Mar 23, 10:26 PM CDTSevere Thunderstorm WarningJANEast Carroll, Morehouse, West Carroll41 min
Mar 23, 11:46 PM CDTSpecial Weather StatementJANFranklin, Madison59 min
Mar 24, 1:11 AM CDTSpecial Weather StatementJANFranklin64 min
Mar 24, 1:13 AM CDTSpecial Weather StatementJANMorehouse62 min
Mar 24, 1:47 AM CDTSpecial Weather StatementJANAshley58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.